Thunderstorm Wind, Hillsdale
- When
- July 22, 3:30 PM EST
- Where
- Hillsdale County, 6 mi W of Hillsdale
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.917, -84.733
Law Enforcement reported large tree limbs down west of Hillsdale.
3 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 22, 2:49 PM EST, 41 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 249 PM EST MON JUL 22 2002 SHORT TERM... BRIEF DISCUSSION DUE TO CURRENT WATCH AND ANOTHER WATCH ABOUT TO BE ISSUED. BASICALLY...COLD FRONT SWEEPS INTO THE CWFA TONIGHT...AND EXITS THE SOUTHEAST CORNER AROUND 12Z TUESDAY. PLENTY OF MOISTURE FOR LOCALLY HEAVY RAIN TONIGHT...AND SLIGHT CHACNE OF SEVERE THIS EVENING. OTHER THAN A FEW LINGERING SHOWERS TUESDAY MORNING IN THE SOUTHEAST...DRY AIR AND HIGH PRESSURE BUILD IN FOR THE REST OF THE SHORT TERM. MOS TEMPS IN GOOD AGREEMENT AND WILL BLEND. EXTENDED DISCUSSION... 12Z AVN RUN INDICATES THU PD WL RMN DRY...PER PREVIOUS PACKAGE CHANGE. AVN CONTINUES TO INDICATED A SERIES OF MID LVL DISTURBANCES CROSSING RGN ON FRI AND SAT...SO LIKE GOING CHC POPS. MRF AND ESPECIALLY ECMWF...BUILD 5H RDG OVR LWR GRTLKS AND OH VLY ON SUN... WITH WRMFNT DISPLACED TO N OF RGN. THUS...WL OPT FOR DRY FCST AND BOOST TEMPS. NEXT FNT WL IMPACT RGN ON MON...SO CHC POPS AGAIN RETURN TO FCST. .IWX...NONE. 12/BARJENBRUCH
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-222130- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 1127 AM EST MON JUL 22 2002 ...SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON THROUGH TONIGHT... THE NATIONAL WEATHER SERVICE STORM PREDICTION CENTER HAS PLACED ALL OF NORTHERN INDIANA...SOUTHERN LOWER MICHIGAN AND NORTHWEST OHIO IN A SLIGHT CHANCE FOR SEVERE THUNDERSTORMS THIS AFTERNOON THROUGH TONIGHT. A WARM...MOIST...UNSTABLE AIR MASS IS IN PLACE OVER THE SOUTHERN GREAT LAKES REGION. THIS AIR MASS WILL BECOME EVEN MORE UNSTABLE TODAY AS TEMPERATURES RISE INTO THE 90S. A COLD FRONT OVER THE WESTERN GREAT LAKES WILL MOVE THROUGH THE REGION LATE THIS AFTERNOON AND TONIGHT. THUNDERSTORMS WILL DEVELOP AHEAD OF THIS FRONT...AND SOME OF THE STORMS COULD REACH SEVERE LEVELS. THE MAIN HAZARD FROM THESE THUNDERSTORMS WILL BE STRONG GUSTY WINDS. ALSO...THE STORMS WILL BE CAPABLE OF LOCALLY VERY HEAVY RAIN. STORM SPOTTER ACTIVATION MAY BE NECESSARY THIS AFTERNOON THROUGH TONIGHT. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR MORE WEATHER INFORMATION, CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX
The Northern Indiana radar (KIWX), 102 km away, was scanning. The volume nearest the first event began at 20:29 UTC.
3 thunderstorm wind. Local standard time, as filed.
Law Enforcement reported large tree limbs down west of Hillsdale.
Emergency management reported a barn was blown down west of Reading.
Emergency management reported large trees down near Moscow.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2002Every state in 2002This day in weather historyWarnings in Michigan, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5307726, 5307727, 5307728.